Flood, Licking
- When
- August 16, 7:40 PM EST to 9:45 PM EST
- Where
- Licking County, 0.9 mi NE of Heath
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.030, -82.440
High water was reported on Hebron Rd.
Slow moving thunderstorms developed ahead of a slow moving cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Slow moving thunderstorms developed ahead of a slow moving cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 16, 7:09 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 809 PM EDT Sun Aug 16 2020 .SYNOPSIS... Skies will become mostly clear tonight in the wake of a cold front. Another weak cold front will move southeast across the Great Lakes and Ohio Valley Monday into Tuesday. High pressure will then build back into the region by Wednesday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The cold front will exit the forecast area by late this afternoon or early this evening. As a result, mainly scattered convection will come to an end. Skies will then become mostly clear overnight. Northwest winds 10 to 15 mph will becoming light to calm tonight. This will allow for at least some patchy fog, mainly in the river valleys. Lows will range from the upper 50s to the lower 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Under a northwest flow pattern aloft, another weak cold front will make its way southeast toward our region late in the day. This will also be accompanied by an embedded disturbance moving across the Great Lakes. Limited moisture and weak daytime instability may be just enough for a low chance of a shower or storm by mid to late afternoon. Highs will range from the lower to mid 80s. For Monday night, the cold front will continue to move southeast toward the Ohio River. Any stray shower should dissipate during the evening with the loss of heating. Then, another disturbance in the northwest flow aloft will dig toward the middle Ohio Valley. This may perturb a weak wave of low pressure along the front which will move toward the Tri-State region by morning. This feature may bring enough lift for a chance of showers in the Tri-State area late. Lows will drop into the upper 50s to the lower 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The long term period will be dominated by a western- ridge/eastern- trough mid/upper level flow pattern through pretty much the entire week. The Ohio Valley will be mired within this persistent troughiness for at least the entire workweek before perhaps the flow attempts to become a bit more zonal toward the upcoming weekend. On Tuesday, some quick-moving S/W energy ejecting ESE through the region will promote weak surface cyclogenesis to the south of the immediate area. This will occur coincident with a southward-moving LL frontal boundary, which will serve as a focus for some shower and isolated thunderstorm activity near/south of the Ohio River Tuesday morning into the afternoon hours. Anticipate at this juncture that the most widespread pcpn will be just south of the immediate area by the later afternoon, but will maintain slight chance PoPs near/south of the Ohio River through most of the daytime period. Will see a more focused effort for the weather pattern to go completely dry locally by Tuesday night in the post-frontal environment as surface high pressure builds in for Wednesday through Friday. This will provide several days with below normal to near normal temperatures amidst unseasonably dry air in place for much of the Ohio Valley. By Saturday, the aforementioned area of surface high pressure will begin to wane/weaken as the mid/upper level pattern begins to shift more decisively away from such persistent troughiness near/east of the mid-Mississippi River Valley. Will see some more seasonably moist/humid air gradually build back north, especially by Sunday, which will support at least a better chance of diurnally-driven shower/storm activity with increased instby. Still think at this juncture that chance PoPs are sufficient for late Saturday into Sunday before another front approaches from the NW early in the following week. Overall, the long term period will feature drier-than-normal conditions and slightly below normal temperatures which will trend closer to normal by late in the week/period. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... High pressure will build into tonight bringing clear skies. Even though a northwest flow is not the best for dense fog at LUK, overnight low temperatures will approach the dewpoints. Therefore expect river valley fog to develop. Took LUK down to LIFR between 08-12Z. MVFR fog will be possible at ILN just before sunrise. Between 09Z-12Z a H5 s/w will drop down into the western tafs in northwest flow aloft. The lift from the s/w will bring some scattered clouds around 5kft. By afternoon a weak frontal boundary will approach the region. An isolated shower or storm might pop up near the northern tafs. For the CVG extended taf, another vort will drop southeast. Convection associated will the pva will reach CVG around 03Z. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...KC AVIATION...Sites
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Sun Aug 16 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 500 AM EDT Sun Aug 16 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
242 PM EDT Sun Aug 16 2020
OHZ073-079>082-161915-
Pike OH-Highland OH-Adams OH-Brown OH-Ross OH-
242 PM EDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROWN...
NORTHWESTERN ADAMS...NORTHWESTERN PIKE...SOUTHEASTERN HIGHLAND AND
SOUTHWESTERN ROSS COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT, radar indicated a strong thunderstorm near Belfast,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Hillsboro, Peebles, Winchester, Marshall, Seaman, Belfast, Rocky Fork
Point, Highland Holiday, Cynthiana, New Market, Emerald, Mowrystown,
Sinking Spring, Samantha, May Hill, Locust Grove, Fincastle,
Berrysville, State Route 136 at US Route 62 and Highland County
Airport.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3899 8377 3929 8368 3928 8332 3903 8330
3890 8346
TIME...MOT...LOC 1842Z 284DEG 22KT 3911 8364
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
244 PM EDT Sun Aug 16 2020
KYZ099-100-OHZ079-081-161915-
Mason KY-Lewis KY-Adams OH-Brown OH-
244 PM EDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT MASON...NORTHWESTERN LEWIS...
SOUTHEASTERN BROWN AND SOUTHWESTERN ADAMS COUNTIES UNTIL 315 PM
EDT...
At 244 PM EDT, radar indicated a strong thunderstorm over Aberdeen,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Maysville, Washington, West Union, Manchester, Ripley, Aberdeen,
Lewisburg, Tollesboro, Decatur, Concord, Trinity, Murphysville,
Bradysville, Mays Lick, Rectorville, Epworth, Ribolt, Peed, Charters
and Bentonville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3846 8358 3847 8359 3848 8359 3851 8361
3850 8361 3851 8363 3852 8363 3852 8365
3851 8370 3846 8386 3849 8392 3884 8379
3884 8344 3858 8342 3843 8356 3843 8358
TIME...MOT...LOC 1844Z 284DEG 21KT 3866 8375
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
311 PM EDT Sun Aug 16 2020
KYZ092-093-096-097-161945-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-
311 PM EDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BRACKEN...
SOUTH CENTRAL CAMPBELL AND PENDLETON COUNTIES UNTIL 345 PM EDT...
At 311 PM EDT, radar indicated a strong thunderstorm over Butler,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Falmouth, Claryville, Brooksville, Butler, Mount Auburn, Browning
Corner, Willow Grove, Bradford, Grants Lick, Gardnersville,
Powersville, Peach Grove, Johnsville, Woolcutt, Neave, Milford,
Greenwood, Berlin, Morning View and Lenoxburg.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3856 8422 3857 8420 3858 8421 3857 8429
3872 8452 3877 8453 3890 8442 3882 8423
3880 8421 3880 8417 3874 8403 3862 8406
3855 8421
TIME...MOT...LOC 1911Z 300DEG 27KT 3882 8437
ConiglioSpecial Weather Statement National Weather Service Wilmington OH 347 PM EDT Sun Aug 16 2020 OHZ073-162000- Ross OH- 347 PM EDT Sun Aug 16 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROSS COUNTY UNTIL 400 PM EDT... At 347 PM EDT, radar indicated a strong thunderstorm 12 miles east of Chillicothe, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 35 mph... Very heavy rain... Locations impacted include... Londonderry. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3926 8276 3928 8284 3938 8283 3938 8275 TIME...MOT...LOC 1947Z 274DEG 25KT 3933 8275 Coniglio
Special Weather Statement
National Weather Service Wilmington OH
448 PM EDT Sun Aug 16 2020
OHZ064-065-074-162115-
Fairfield OH-Hocking OH-Pickaway OH-
448 PM EDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAIRFIELD...WESTERN
HOCKING AND EASTERN PICKAWAY COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT, radar indicated a strong thunderstorm 10 miles
southwest of Lancaster, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Logan, Hocking Hills State Park, Amanda, Stoutsville, Laurelville,
Sugar Grove, Tarlton, US Route 22 at State Route 159, Buena Vista in
Hocking County, Gibisonville, Ilesboro, Lake Logan State Park, South
Bloomingville, Clearport, Enterprise and Rockbridge.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3956 8286 3970 8272 3959 8239 3942 8244
3938 8261
TIME...MOT...LOC 2048Z 307DEG 20KT 3959 8271
ConiglioThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
High water was reported on Hebron Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2020Every state in 2020This day in weather historyWarnings in Ohio, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902845.